MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. STEALTH PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. STEALTH PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number PRD-SC30-125
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the reported device was not returned for analysis.Based on the information received, the cause of the reported event could not be conclusively determined.Return of the device has been requested.If the device is received, it will be analyzed, and a supplemental report will be submitted with the findings.Csi id: (b)(4).
 
Event or Problem Description
A stealth orbital atherectomy device (oad) was used for treatment of lesions in the mid superficial femoral artery (sfa) and popliteal arteries via antegrade femoral access.The sheath continually backed out during primary wiring.After the wire was placed, the oad was positioned in the sfa, and one treatment was performed on low speed.The sheath again shifted back, and the oad stopped spinning.The user removed the device and sheath and left the wire in place.The sheath was kinked and was replaced to continue the procedure.It was observed at that time that the crown and nose of the oad were no longer on the driveshaft.Fluoroscopy showed that the crown and nose were still in the sfa on the guide wire.A snare was used to ensure that both the viperwire and oad fragment were safely removed.A new wire and oad were used to complete the procedure as planned with atherectomy and angioplasty.No adverse patient consequences were noted, and no further intervention was needed to complete the procedure.The patient was stable with palpable and doppler pulses.
 
Additional Manufacturer Narrative
Device analysis conclusion: the oad was received by csi for analysis.Visual examination confirmed the reported fracture.Review of the device data log identified a stall condition, which confirmed the report that the oad stopped spinning.The cause of the stall is unknown.Scanning electron microscopy analysis identified fatigue striations at the site of the driveshaft fracture.It is hypothesized that the driveshaft was subjected to a high stress environment such as a kinked location that led to the fatigue and eventual fracture.However, this could not be conclusively confirmed, and the exact root cause of the fracture is undetermined.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id: 10333.

Brand Name
STEALTH PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
MDR Report Key12159953
Report Number3004742232-2021-00258
Device Sequence Number3705510
Product Code MCW
UDI-Device Identifier10850000491271
UDI-Public(01)10850000491271(17)230228(10)367318-1
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberPRD-SC30-125
Device Catalogue Number7-10059-02
Device Lot Number367318-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2021
Supplement Date Received by Manufacturer08/06/2021
Initial Report FDA Received Date07/13/2021
Supplement Report FDA Received Date08/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR